Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags:

How Can I Improve My Quality of Life Amid Stage 3 Breast Cancer?

Tuesday, 08 Jun 2010 03:43 PM


Question: I am 42 and in stage 3 of breast cancer. I have had a mastectomy, adjunctive and post chemotherapy, radiation, and am now on Arimidex. The side effects from the medication are so severe my quality of life is non-existent. I am in constant pain, have nausea, confusion, diarrhea, dizziness, migraines, and hot flashes. I have been told that the benefits outweigh the side effects, and because my cancer is estrogen sensitive, I can not take anything to ease the symptoms except pain and other medications that make it impossible to work. Do you have any suggestions?

Dr. Hibberd's Answer:
I am at a total loss to explain why you are suffering so without intervention. Go back to your oncologist (cancer specialist) immediately, and get relief from your discomfort NOW.
All of your complaints are easily treated with simple prescription combinations that will not necessarily interrupt your chemotherapy treatment. Take time to look after your other medical needs, which are just as important as your chemo regimen. Get involved with a support group, and be sure to allow time for effective counseling. Mental anguish can destroy your health unless you deal with it effectively.
Arimidex treatment is usually very well tolerated. It may be that the total blockade of estrogen production has given you severe menopausal symptoms, but I would prefer your see your private physician instead of trying to wait this one out.
Though most may advise a brief interruption of your chemo treatment to get some semblance of quality back into your life, at stage 3 you need to be very aggressive. If there is a delay in seeing your doctor, you may consider a second opinion.
One drug is not always best for everyone’s treatment, and when it comes to chemotherapy for breast carcinoma, there are many options available. Hang in there.





© HealthDay

1Like our page
2Share
Dr-Hibberd
306
2010-43-08
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved